MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the multi-gas unit is giving incorrect readings that are too low and the unit was unable to be calibrated.No patient harm was reported.Investigation results: could not confirm customer complaint.This unit was warmed up for 30 minutes and calibrated with no issue.This was repeated several times.Never had an issue with the co2 reading low on this unit.Possible root cause may be user error in improper calibration/use of the device.Extent of troubleshooting performed by customer is unknown.Contributing factors to inaccurate/low co2 readings include: (1) incorrect sample line used as use of the unit with a sample line which is not supported may lead to inaccurate readings, or (2) incorrect positioning of the line, which may cause the line to become obstructed with condensation and skew the co2 values.As the sample line and placement was not verified to be correct with the customer, and evaluation was unable to duplicate the problem or find any issues with the device, possible root cause of the incorrect readings is likely due to user error.
 
Event or Problem Description
The customer reported that the multi-gas unit is giving incorrect readings that are too low and the unit was unable to be calibrated.No consequence or impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: additional narrative: on (b)(6) 2014, customer reported the multigas unit was giving low co2 reading.Customer was unable to calibrate.Service requested: repair.Service performed: evaluation.Investigation result: nka repair center evaluated the device.The reported issue could not be duplicated.Device was able to calibrate after the warmup time per operator's manual.The reported issue with "low co2 reading" could not be duplicated.Repair report noted no issues with co2 readings.This notification was the first service record for this device.Review of the device history record (dhr) shows that the unit has no history of capa ncmr, refurbishing, or other suspected defects (see dhr review in notification folder).The root cause of the reported issue could not be determined.Corrected information: d10.Device available for evaluation? return date h3.Device evaluated by manufacturer? evaluation summary incorrectly selected.

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8466343
Report Number8030229-2019-00078
Device Sequence Number13500816
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
Report Date (Section F) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2014
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/16/2019
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/24/2014
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA07/17/2019